# SDR CALA9701420

- Difficulty date: October 6, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N11641
- Make and model: Boeing 737524
- Aircraft serial: 28902
- Engine: Ge CFM563B1
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Gearbox
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: DE
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

THE NR 1 ENGINE FLAMED OUT WHILE ON DESCENT INTO OMA.  ENGINE RESTART ATTEMPT WAS UNSUCCESSFUL.  THE A/C LANDED WITHOUT INCIDENT.  THE NR 1 ENGINE IS BEING REPLACED.  INVESTIGATION FOUND GEARBOX FAILURE.  SHOP FINDINGS REVEALED GEAR FAILURE CAUSED BY IMPROPER CONCENTRATION OF HYDROCHLORIC ACID USED DURING MANUFACTURING PROCESSES PRIOR TO BLACK OXIDE COATING.
